Format

Send to

Choose Destination
Int J Cardiol. 1992 May;35(2):278-80.

Antiadrenergic cardiovascular adverse effects of high-dose amiodarone loading regimen.

Author information

1
Department of Cardiology, University of Vienna, Austria.

Abstract

A 55-year-old patient with inferior wall infarction was treated effectively for ventricular tachycardia with high-dose oral amiodarone loading regimen (5 g within 16 hours). Serial pharmacokinetic studies demonstrated a rapid temporary increase in amiodarone plasma concentration to a maximum of 3.40 micrograms/ml 17 hours after initiation of therapy followed by a return to normal plasma concentration within 8 hours. During fast drug evasion the patient developed acute low-output syndrome with syncope successfully controlled with intravenous catecholamine administration. Our findings suggest that the cardiovascular collapse was caused by the non-competitive adrenoceptor antagonism of amiodarone resulting in secondary autonomic insufficiency.

PMID:
1572752
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center